• Users Online: 117
  • Print this page
  • Email this page
CASE REPORT
Year : 2019  |  Volume : 13  |  Issue : 1  |  Page : 42-45

Deep vein thrombosis occurring early postrenal transplant


1 Department of Nephrology, Sri Ramachandra Medical College and Research Institute, Chennai, Tamil Nadu, India
2 Department of Nephrology, Dr. Pinnamaneni Siddhartha Institute of Medical Sciences and RF, Gannavaram, Andhra Pradesh, India

Correspondence Address:
Dr. Manikantan Shekar
Department of Nephrology, Sri Ramachandra Institute of Higher Education and Research, Porur, Chennai - 600 056, Tamil Nadu
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijot.ijot_64_18

Get Permissions

In kidney transplant recipients (KTRs), there can be an increased risk of thrombotic diseases. Here, we report a case of KTR, who developed ipsilateral acute iliofemoral deep vein thrombosis (DVT). A 38-year-old male with end-stage renal disease underwent deceased donor renal transplantation. He received antithymocyte globulin induction (2 mg/kg) and was maintained on tacrolimus, mycophenolate mofetil, and steroids. He had delayed graft function. One month posttransplant, the patient presented with right lower limb edema, with Doppler showing DVT of the right external iliac, common femoral, and proximal superficial femoral veins. He was treated with unfractionated heparin and underwent placement of retrieval filter in the infrarenal inferior vena cava (IVC) through the right internal jugular vein approach. Heparin was overlapped and switched to oral acenocoumarol. At 3 months postoperative, the patient is stable with no limb edema and serum creatinine of 0.8 mg/dl. A follow-up venous Doppler demonstrated the resolution of the thrombus. In conclusion, our patient developed DVT within 30-day postoperative period with no apparent risk factor and was successfully treated with anticoagulation and placement of IVC filter. Venography, thrombolysis, and thrombectomy pose challenges in the KTRs because of increased risk of adverse effects such as bleeding, contrast-induced nephropathy, and pulmonary embolism.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed371    
    Printed9    
    Emailed0    
    PDF Downloaded69    
    Comments [Add]    
    Cited by others 1    

Recommend this journal